Jump to content

Photo

Zinc

zinc initial breakout?

8 replies to this topic

#1 jasmin1234

jasmin1234

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Joined: 17-September 13

Posted 08 April 2014 - 01:35 PM

Please help me! I'm a 19 year old female, and have had acne for 6 and a half years. I have tried everything, multiple pills, cleansers, gels, creams, diets. About a month ago i started taking zinc supplements for my acne, fast forward four weeks and I have experianced several massive breakouts! My acne is much much worse than before. But could it be the 'purging' process? I have had a similar thing happen with other pills and they seemed to eventually clear up my skin. Anyone experienced anything similar??? 



#2 Quetzlcoatl

Quetzlcoatl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 526
    Likes: 65
About Me
  • Joined: 04-March 13

Posted 10 April 2014 - 05:25 PM

No, it's likely not a purging process. If you have no results in 4 weeks, I would not continue. You could try relating your acne breakouts to other events, such as your period or periods of stress/bad food.



#3 WishClean

WishClean

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,775
    Likes: 345
About Me
  • Gender:Female
  • Location:Florida
  • Interests:movies, traveling, media studies, teaching, research, integrative medicine, acupuncture, exercise, healthy lifestyle
  • Joined: 06-November 11

Achievements

     

Posted 10 April 2014 - 07:28 PM

Check what else is in the zinc supplements. That might be what is breaking you out (gluten, coloring, dairy, gelatin, etc)



#4 rjo

rjo

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 11-April 14

Posted 11 April 2014 - 08:11 AM

This has just happened to me also! Well, I think so anyway. My naturopath changed my zinc dosage as I didn't seem to be absorbing any. Within only a day my skin had erupted into a massive breakout and hasn't yet gone down, and at the moment I'm continuing to take the same dosage. It's so frustrating as (like with all these remedies) there are so many conflicting opinions, especially because zinc is supposed to be so helpful with skin issues. At the moment I think I will continue to take it at this level, but I can;t take breaking out at this level for much longer, a few more days maybe and I will try to remember to report back.

good luck. 



#5 jasmin1234

jasmin1234

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Joined: 17-September 13

Posted 15 April 2014 - 08:59 PM

Thanks for your replies! The pimples around my chin are healing now, just got heaps of red marks, still got like two active pimples but it's much better than before. @rjo I experienced the same thing with the really sudden break out, within like 1-2 days my skin had erupted. I am still taking zinc because i have come to far to give up now, and the pimples are healing. I will keep you posted!



#6 jasmin1234

jasmin1234

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Joined: 17-September 13

Posted 18 April 2014 - 08:48 PM

It's been 6 weeks and after still waking up today with new pimples i have decided that I have had enough. Today is my last day of taking zinc, and I am already on birth control (which mostly helps with my acne), and I will continue with that. It was definitely not worth breaking out constantly for 6 weeks, only to find that i would have been better of without it.  



#7 HandsomeDead94

HandsomeDead94

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 13-April 14

Posted 19 April 2014 - 12:34 AM

Yeah I took zinc for a few weeks. A 50 mg pill twice a day. It made me feel sick after I took at even with a good sized meal. If I took it with no meal I would no doubt throw up. It actually seemed to make things a bit worse. I dont know if its because I was getting too much (I also have quite a healthy diet so maybe I was already getting enough through food sources, but hey when you got the acne you will try anything) or if the other supplements I was taking were somehow interfering with the zinc. All I know is im glad I stopped taking it. Fortunatly it was not that expensive.



#8 jari litmanen

jari litmanen

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 2
About Me
  • Joined: 23-March 14

Posted 19 April 2014 - 06:10 AM

Yeah I took zinc for a few weeks. A 50 mg pill twice a day. It made me feel sick after I took at even with a good sized meal. If I took it with no meal I would no doubt throw up. It actually seemed to make things a bit worse. I dont know if its because I was getting too much (I also have quite a healthy diet so maybe I was already getting enough through food sources, but hey when you got the acne you will try anything) or if the other supplements I was taking were somehow interfering with the zinc. All I know is im glad I stopped taking it. Fortunatly it was not that expensive.

100 mg sounds a lot. Zinc can be toxic in high doses, and copper deficiency has been reported in those taking 100 mg of zinc daily.

 

I take 30 mg daily every morning and it's enough to make me throw up unless I had a hearty enough breakfast.


Edited by jari litmanen, 19 April 2014 - 06:10 AM.


#9 jari litmanen

jari litmanen

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 2
About Me
  • Joined: 23-March 14

Posted 23 April 2014 - 06:33 AM

Just out of curiosity; are all forms of zinc just as likely to make you feel sick?






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users